Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 80, NWS Green Bay, WI

November 19, 2018

NWS Green Bay, WI issued this small craft advisory at Nov 19, 2018, 4:17 AM CST. It took effect at Nov 19, 2018, 3:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2018, 4:17 AM CST (10:17 UTC)
In effect from
Nov 19, 2018, 3:00 PM CST
Expired
Nov 20, 2018, 3:57 AM CST
In force
13 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

515 
WHUS73 KGRB 191017
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
417 AM CST Mon Nov 19 2018

LMZ521-522-191830-
/O.NEW.KGRB.SC.Y.0080.181119T2100Z-181120T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
417 AM CST Mon Nov 19 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM CST THIS EVENING...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect from 3 PM this afternoon to
9 PM CST this evening. 

* WINDS...North 15 to 25 kts.

* WAVES...3 to 5 feet this afternoon through this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

LMZ541-191830-
/O.NEW.KGRB.SC.Y.0080.181119T2100Z-181120T0900Z/
Rock Island Passage to Sturgeon Bay WI-
417 AM CST Mon Nov 19 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM CST TUESDAY...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect from 3 PM this afternoon to
3 AM CST Tuesday. 

* WINDS...15 to 25 kts.

* WAVES...3 to 5 feet this afternoon building to 4 to 6 feet this
  evening into tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
4 follow-up statements
758 
WHUS73 KGRB 191547
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
947 AM CST Mon Nov 19 2018

LMZ542-543-200000-
/O.EXB.KGRB.SC.Y.0080.181119T2100Z-181120T1200Z/
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
947 AM CST Mon Nov 19 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM CST TUESDAY...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect from 3 PM this afternoon to
6 AM CST Tuesday. 

* WINDS...North 15 to 25 kts.

* WAVES...3 to 5 feet this afternoon through this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

LMZ541-200000-
/O.EXT.KGRB.SC.Y.0080.181119T2100Z-181120T1200Z/
Rock Island Passage to Sturgeon Bay WI-
947 AM CST Mon Nov 19 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM CST TUESDAY...

* WINDS...15 to 25 kts.

* WAVES...3 to 5 feet this afternoon building to 4 to 6 feet 
  this evening into tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

LMZ521-522-200000-
/O.CON.KGRB.SC.Y.0080.181119T2100Z-181120T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
947 AM CST Mon Nov 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM CST THIS EVENING...

* WINDS...North 15 to 25 kts.

* WAVES...3 to 5 feet this afternoon through this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
783 
WHUS73 KGRB 192103
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
303 PM CST Mon Nov 19 2018

LMZ521-522-200300-
/O.CON.KGRB.SC.Y.0080.000000T0000Z-181120T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
303 PM CST Mon Nov 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...North 15 to 25 kts.

* WAVES...3 to 5 feet this afternoon through this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

LMZ541>543-200515-
/O.CON.KGRB.SC.Y.0080.000000T0000Z-181120T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
303 PM CST Mon Nov 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

* WINDS...North 15 to 25 kts.

* WAVES...3 to 5 feet this evening building to 4 to 6 feet 
  tonight.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
546 
WHUS73 KGRB 200308
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
908 PM CST Mon Nov 19 2018

LMZ521-522-200415-
/O.EXP.KGRB.SC.Y.0080.000000T0000Z-181120T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
908 PM CST Mon Nov 19 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves have fallen below small craft advisory criteria.

$$

LMZ541>543-201115-
/O.CON.KGRB.SC.Y.0080.000000T0000Z-181120T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
908 PM CST Mon Nov 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

* WINDS...North 15 to 25 knots becoming northwest 10 to 15 knots 
  after midnight.

* WAVES...3 to 5 feet tonight, subsiding to 1 to 3 feet early
  Tuesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
077 
WHUS73 KGRB 200957
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
357 AM CST Tue Nov 20 2018

LMZ541>543-201800-
/O.CAN.KGRB.SC.Y.0080.000000T0000Z-181120T1200Z/
/O.NEW.KGRB.SC.Y.0081.181120T2100Z-181121T1500Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
357 AM CST Tue Nov 20 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM CST WEDNESDAY...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect from 3 PM this afternoon to
9 AM CST Wednesday. 

* WINDS...becoming southwest 15 to 25 knots this afternoon, then 
  veering west this evening and northwest overnight. A few gusts 
  to 30 knots are possible, especially near Deaths Door late 
  tonight. 

* WAVES...building to 2 to 4 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or 
waves greater than 4 feet are expected to produce hazardous 
conditions to small craft. Inexperienced mariners, especially 
those operating smaller vessels should avoid navigating in these 
conditions.

&&

$$

LMZ521-522-201800-
/O.NEW.KGRB.SC.Y.0081.181120T2100Z-181121T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
357 AM CST Tue Nov 20 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM CST WEDNESDAY...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect from 3 PM this afternoon to
9 AM CST Wednesday. 

* WINDS...becoming southwest 15 to 25 knots this afternoon, then 
  veering west this evening and northwest overnight. A few gusts 
  to 30 knots are possible, especially near Deaths Door late 
  tonight. 

* WAVES...building to 3 to 5 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or 
waves greater than 4 feet are expected to produce hazardous 
conditions to small craft. Inexperienced mariners, especially 
those operating smaller vessels should avoid navigating in these 
conditions.

&&

$$
Kieckbusch

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 19, 3:53 AM CST, 24 minutes earlier.

Area forecast discussion, Nov 19, 3:53 AM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
353 AM CST Mon Nov 19 2018

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Tuesday
Issued at 352 AM CST Mon Nov 19 2018

Main concerns in the short-term is the light snow moving through the
area this morning along with yet another chance of lighter snow late
Tuesday afternoon. The light snow this morning will likely impact
the morning commute across portions of central, north central and
far northeast WI.

Satellite imagery shows widespread cloud cover across the Western
Great Lakes region and farther upstream into southern Canada. Radar
this morning continues to show light snow across northern WI with
surface observations showing visiblities generally around 1 to 2
miles, while central and east central WI is showing high clouds and
little no radar returns or reduced visibility as of 10Z. Also at
10Z/19, winds and pressure from surface obs indicate that the low is
centered over northwest WI, helping to slow the southward
progression of the cold front over the eastern part of the area.

Today: The well advertised weak cold front is sagging south through
the northern portions of WI this morning. At the same time, a weak
low pressure system continues to slide eastward along the front, to
roughly north to northwest WI. This low has helped to slow the
southward progression of the cold front this morning, which has kept
most of the snow closer to the WI/Upper MI border. Additionally,
some remnant low level dry air from the departing high pressure
system, has kept most of east central and even portions of
northeastern WI dry early this morning. The main area of steadier
snowfall has remained mainly along and north of Lincoln, Langlade,
northern Oconto and southern Marinette Counties. Again those areas
will be the most likely to see some travel impacts this morning. The
rest of the area will likely see some light snow showers shift
through the area by mid morning as the aforementioned low pressure
system and upper level energy passes directly overhead by or around
15Z/19. This will allow the cold front to drop more toward the
southeast and spread light snow across the rest of the area.
Generally not expecting too much in the way of accumulation with the
front later this morning, most areas will see less than a half inch
of additional accumulation. This may allow for some light
accumulation on area roadways across portions of central and east
central WI by mid to late morning. Only minor travel impacts are
expected in those areas.

Tonight: A very brief surface ridge will slide through the area
tonight allowing the light snow to come to an end for most of the
area. The exception will be in the north to northwest wind snow
belts of north-central WI, where some light lake effect snow will
slowly diminish through the night. Otherwise, lingering low-level
moisture will likely keep partly to mostly cloudy skies in place
across the area. Winds will be fairly light tonight across much of
the area, which is favorable for colder temperatures; however, the
lingering cloud cover will be the main limiting factor for
temperatures bottoming out. Regional satellite would suggest that
the low level clouds would likely linger through the night as there
is quite a bit of cloud cover upstream into Canada. At this point
have gone with single digits above zero over portions of north-
central into central WI and low to mid teens elsewhere.

Tuesday: The next quick moving clipper-type system will slide from
near southern Manitoba Tuesday morning to roughly Lake Superior by
21Z Tuesday. As this happens, this system will also drag a weak cold
front/trough through the are late in the afternoon into the evening
hours. While it doesn't look to have as much moisture and is
expected to trek farther north, there will be just enough moisture
and forcing in place to allow for some very light snow showers
across at least north central WI by late Tuesday afternoon.
Generally expecting less than an inch and focused largely over north
central WI Tuesday afternoon. This would mainly impact Vilas and
Oneida county and possibly as far east as Forest county. Otherwise,
the rest of the area will see a steady increase in cloud cover
through the afternoon. High temperatures will be in the 20s to low
30s, warmest across east-central WI.

.LONG TERM...Tuesday Night Through Sunday
Issued at 352 AM CST Mon Nov 19 2018

Models continued to forecast a mid level ridge, that will be over
western NOAM at the start of the period, breaking down as it moves
eastward. Once the ridge axis passes east of Wisconsin, the
forecast gets murkier as model solutions show more variability.

Expect temperatures to remain well below normal until the ridge
axis is east of the state. Thanksgiving Day will be colder than
normal but warmer than early to mid-week. The warmest days look
to be Friday and Saturday in southwest flow aloft.

A surface low and mid level short wave trough passing northeast of
Wisconsin will bring the potential for some snow showers, or even
some freezing drizzle, to parts of the area Tuesday night. Chances
will be mainly across north-central Wisconsin in northerly flow
of cold air over Lake Superior.

There may be some light snow or flurries near the Lake Michigan
shoreline Thanksgiving morning in easterly flow. There looks to be
a more significant precipitation event for the end of the week
into the weekend, but details are unclear due to differences among
the models. It should be warm enough for precipitation to fall as
rain across much of the forecast area, at least during the day.
Locations across north-central Wisconsin will likely see more of
a mix or just snow.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1133 PM CST Sun Nov 18 2018

A cold front will continue moving through the area from the north
through Monday morning, leading to MVFR/IFR conditions as it
moves across the region. The potential for sub-VFR conditions is
anticipated to slowly shift south and east to the remaining TAF
sites between 12-15Z Monday. The chance for snow will diminish
Monday afternoon as the cold front sinks south with some LES
across the far north as winds turn northerly. Skies should then
turn VFR Monday afternoon and evening behind the cold front, save
for KRHI with MVFR lake effect clouds.

Snowfall around 1-3 inches is possible north of Merrill and
Antigo by midday Monday, while amounts under an inch is expected
south of Wausau and Sturgeon Bay.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Cooley
LONG TERM......MG
AVIATION.......Kurimski
Hazardous weather outlook, Nov 18, 2:27 PM CST, 13 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
227 PM CST Sun Nov 18 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191200-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
227 PM CST Sun Nov 18 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Slippery road conditions are possible late tonight, mainly north
of highway 29. An inch or two of snow accumulation is possible
across northern Wisconsin by early Monday morning.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Scattered snow showers could result in slippery roads across
north-central and far northeast Wisconsin Tuesday afternoon into
Tuesday night. Snow accumulations are expected to be minor, but
may be sufficient to cause some slick spots on the roads.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report snowfall totals to the National
Weather Service in Green Bay.

LMZ521-522-541>543-191200-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
227 PM CST Sun Nov 18 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

The probability for widespread hazardous weather is low.

MPC/Skowronski

In the hours before

Special weather statement, Nov 18, 11:22 PM CST, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1122 PM CST Sun Nov 18 2018

WIZ005-010>013-018>021-030-031-073-074-190900-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Marathon-Shawano-
Southern Marinette County-Southern Oconto County-
1122 PM CST Sun Nov 18 2018

...SLIPPERY ROADS EXPECTED OVERNIGHT AND FOR THE MORNING
COMMUTE...

A slow moving cold front is anticipated to bring a light snowfall
to northern Wisconsin through Monday morning. The snow will
continue to move south overnight and continue through much of
Monday morning. 1 to 2 inches of accumulations is possible by
daybreak, which could make for slippery driving conditions for the
morning commute.

Motorists should be prepared for reduced visibilities and
slippery roads and allow for extra time to reach your destination
if traveling late tonight and Monday morning.

Kurimski
Special weather statement, Nov 19, 3:03 AM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Green Bay WI
303 AM CST Mon Nov 19 2018

WIZ005-010>013-018>021-030-031-073-074-191500-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Marathon-Shawano-
Southern Marinette County-Southern Oconto County-
303 AM CST Mon Nov 19 2018

...SLIPPERY ROADS EXPECTED FOR THE MORNING COMMUTE...

A slow moving cold front is producing light snowfall and
reduced visibility, near or just under 2 miles, across northern
portions of Wisconsin this morning. The light snow will continue
to move slowly to the south and east through mid to late morning
before slowly diminishing by early afternoon. Around 1 to 2
inches of accumulation can be expected by daybreak, which could
make for slippery driving conditions for the morning commute.

Motorists should be prepared for reduced visibilities and
slippery roads and allow for extra time to reach your destination
if traveling this morning.

Cooley

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.